×

zbMATH — the first resource for mathematics

Axiomatizability and completeness of some classes of \(S\)-polygons. (English. Russian original) Zbl 0773.03028
Algebra Logic 30, No. 5, 379-388 (1991); translation from Algebra Logika 30, No. 5, 583-594 (1991).
Let \(K\) be a class of algebraic systems of a signature \(\Sigma\). Recall that a class \(K\) is said to be axiomatizable if there exists a set \(Z\) of propositions of signature \(\Sigma\) such that the class \(K\) contains precisely those systems on which are propositions in \(Z\) are true. A class \(K\) is said to be complete (model complete) if the theory of the class \(K_ \infty\) of all infinite systems in \(K\) is complete (model complete). A class \(K\) is said to be categorical if it is categorical in some uncountable cardinality.
Let \(S\) be a monoid; let \(K\) be the class of flat \(S\)-polygons, or the class of projective \(S\)-polygons, or the class of free \(S\)-polygons; let a property \(P\) of the class \(K\) be axiomatizability, or completeness, or model completeness, or categoricity. It is natural to raise this qestion: What conditions should the monoid \(S\) satisfy in order for the class \(K\) to possess the property \(P\)? Necessary and sufficient conditions that one has to impose on a monoid \(S\) in order for the class of flat \(S\)-polygons to be axiomatizable are stated by V. Gould [J. Lond. Math. Soc., II. Ser. 35, 193-201 (1987; Zbl 0637.03029)]. That paper also proves that for a monoid \(S\) satisfying the ascending chain condition \(M^ L\) for principal left ideals the axiomatizability of the class of projective \(S\)-polygons is equivalent to the axiomatizability of the class of flat \(S\)-polygons and to the monoid \(S\) being perfect. Theorem 1 of the present article generalizes this result to the case of an arbitrary monoid. Theorem 2 provides a description of a monoid \(S\)with finitely many right ideals for which the class of free \(S\)-polygons is axiomatizable. Theorems 3 and 4 prove that for a (commutative) monoid \(S\), completeness, model completeness, and categoricity of the class \({\mathcal P}({\mathcal F})\) are equivalent to \(S\) being a group.

MSC:
03C60 Model-theoretic algebra
08C10 Axiomatic model classes
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P. Eklof and G. Sabbagh, ”Definability problems for modules and rings,” J. Symbol. Logic,36, 251–295 (1971). · Zbl 0227.02029
[2] E. M. Kremer, ”On rings over which all modules of a given type are almost categorical,” Algebra Logika,23, No. 2, 159–174 (1984). · Zbl 0584.03025
[3] V. Gould, ”Axiomatizability problems for S systems,” J. London Math. Soc.35, No. 2, 193–201 (1987). · Zbl 0637.03029
[4] J. R. Isbell, ”Perfect monoids,” Semigroup Forum,2, 95–118 (1971). · Zbl 0224.20061
[5] J. B. Fountain, ”Perfect semigroups,” Proc. Edinburgh Math. Soc.,20, 87–93 (1976). · Zbl 0356.20060
[6] H. J. Kiesler and C. C. Chang, Model Theory [Russian translation], Mir, Moscow (1977).
[7] P. Normak, ”On Noetherian and finitely connected polygons,” Uch. Zapiski Tartu. Univ., No. 431, 37–45 (1977). · Zbl 0444.20064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.